Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 7, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 10, 1995, 12:20 AM CDT for Marion County, Kansas. It was in force for 29 min.
The area
The counties it named.
The facts
- Issued
- Apr 10, 1995, 12:20 AM CDT (05:20 UTC)
- Expired
- Apr 10, 1995, 12:49 AM CDT
- In force
- 29 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Marion County, KS
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 428 m²/s²
- 0-3 km storm-relative helicity
- 531 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 100521 RRA SVRICT KSC115-100600- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1220 AM CDT MON APR 10 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 100 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...MARION COUNTY AT 1218 AM...QUARTER-SIZED HAIL WAS REPORTED BY MARION COUNTY SHERIFF 25 MILES NORTHWEST OF EL DORADO AT PEABODY. THIS STORM WAS MOVING RAPIDLY NORTHEAST AT 40 MPH AND WILL REACH FLORENCE BY 1235 AM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...EXPECT WINDS OF 75 MPH OR GREATER...HAIL LARGER THAN AN INCH IN DIAMETER AND TORRENTIAL RAIN. SEEK A STRONG INDOOR SHELTER AWAY FROM WINDOWS IMMEDIATELY. HEAVY RAINS FLOOD ROADS QUICKLY. YOU SHOULD NEVER TRY TO CROSS WATER COVERED ROADS. ES &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:56 PM CDT, 8 hours 24 minutes earlier.
Area forecast discussion, Apr 9, 3:56 PM CDT, 8 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 355 PM CDT SUN APR 9 1995 MESSY PATN OVR AREA WITH QUASI-STNRY FNT FM LO NW OF CNU TO NR OKC. STG CAP AS INDC ON 12Z UMN SNDG SUGG TSTMS WL HV DIFFICULT TIME FORMING IN CLR AREA AHD OF FNT. LO CLDS OVR MOST SXNS HV KEPT TEMPS IN THE 40S AND 50S...ALTHO EXTRM SE KS NR 80. WOULD EXPCT PCPN TO BRK OUT LT TNGT...AFT MIDNGT...AS UPR SYS APCHS. NGM SOMEWHAT SLOER THAN ETA...BUT NET EFFECT ON ICT CWA NOT THAT GREAT. ETA GRIDDED DATA SUGG SIGFNT OVERRUNNING BY TMRW AM. TRICKY PART IS HOW FAR W AND N SFC BNDRY WILL RETREAT GIVEN STRONG SRLY FLOW. WL KEEP BNDRY FARTHER S THAN MDLS...GIVEN STG WAA AND TEMP CONTRAST...THINKING MOST OF THE WRM AIR WL BE LIFTED OVR BNDRY. BEST DYNAMICS NOT EXPCTD TIL TMRW AS LO WINDS UP. EXPCT PCPN TO GRADUALLY TAPER OFF AS CAA WORKS ARND UPR LO...BUT THAT SHUD BE IN THE 3RD PD. FWC BACKS POPS OFF TMRW AS IT PUNCHS A STG DRY SLOT INTO ICT AREA TMRW AM. NOT THAT CONFIDENT OF THE TIMING AND LOC. RSL 42/45 77 SLN 43/46 77 ICT 48/58 87 HUT 46/53 87 CNU 58/66 78 HOWERTON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 1:34 AM CDT | Severe Thunderstorm Warning | ICT | Rice | 41 min |
| Apr 10, 1:43 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 32 min |
| Apr 10, 2:12 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 19 min |
| Apr 10, 2:26 AM CDT | Severe Thunderstorm Warning | ICT | Saline | 20 min |
| Apr 10, 3:26 AM CDT | Severe Thunderstorm Warning | ICT | Kingman | 49 min |
| Apr 10, 3:59 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 35 min |
| Apr 10, 8:20 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 15 min |
| Apr 10, 8:20 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 28 min |
| Apr 10, 3:42 PM CDT | Severe Thunderstorm Warning | ICT | Cherokee | 18 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.